Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 24, 1999, 6:18 PM MDT for Logan County, Morgan County, Weld County, Colorado. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 24, 1999, 6:18 PM MDT (00:18 UTC)
- Expired
- Jul 24, 1999, 7:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:40 PM MDT | Thunderstorm Wind 70 | Ft Morgan, CO | Intense straight-line winds associated with a wet microburst blew 6 vehicles off Interstate 76, including a pickup pulling a horse trailer. Several windows were blown out of homes and vehicles in the Fort Morgan and Brush areas. As a result, 10 people were |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDEN 250021 COR
SVRDEN
COC075-087-123-250105-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
618 PM MDT SAT JUL 24 1999
...CORRECTION...
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO
MORGAN COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF FORT MORGAN...AND
NORTHEAST WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 700 PM MDT
* AT 616 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS STRETCHING NORTH-TO-SOUTH ACROSS CENTRAL MORGAN AND
NORTHEAST WELD COUNTIES...MOVING NORTHEAST AT 15 MPH. THE STRONGEST
STORM WAS LOCATED 6 MILES NORTH OF FORT MORGAN...MOVING NORTHEAST AT
20 MPH.
THE PUBLIC HAS REPORTED FUNNEL CLOUDS...HAIL...FREQUENT LIGHTNING...
STRONG WINDS AND VERY HEAVY RAIN WITH THESE STORMS.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
TWELVE-MILE CORNER...STONEHAM...SNYDER...NEW RAYMER...LOG LANE
VILLAGE...HILLROSE...GARY...FORT MORGAN...BRUSH...ANTELOPE SPRINGS
AND ADENA SCHOOL.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
BAKER
LAT...LON 4049 10408 4026 10388 4001 10381 4002 10347
4050 10349 4071 10374VWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:22 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 24, 2:22 PM MDT, 3 hours 56 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 222 PM MDT SAT JUL 24 1999 MONSOON MSTR HAS SHIFTED FURTHER N THIS AFTN AND COMBINED WITH INCRG LOW LVL MSTR HAS ALLOWED FOR WDLY SCT TSRA TO DVLP OVR AREA. STLT SHOWS APPARENT BNDRY NE OF DIA EXTENDING SE TO LIC. WDLY SCT TSRA ARE DVLPG ALONG THIS BNDRY AND SHOULD CONT THRU THE EVENING HRS. TSRA OVR MTNS MAY SEND OUT AN OUTFLOW BNDRY WHICH MAY ALLOW FOR ADDITIONAL DEVELOPMENT ALONG THE FNT RANGE IN THE NEXT FEW HOURS. LATEST VWP SHOWS SLY WNDS AVERAGING AROUND 20 KTS FM THE SFC TO 12 KFT SO STORMS WL BE MOVING WHICH SHOULD LIMIT HEAVY RAIN POTENTIAL. ON SUNDAY WK BNDRY WL MOVE INTO RGN FM THE NW AND MAY ALLOW FOR SOME SCOURING OUT OF LOW LVL MSTR IN AND NR THE FOOTHILLS AS LOW LVL FLOW BECOMES MORE WNW. EXACT POSITION OF THIS BNDRY BY SAT AFTN WL IMPACT TSRA CHCS OVR NERN PLAINS. AT THIS POINT WL PUT SLIGHTLY HIGHER POPS EAST OF A STERLING-AKO-LIC LN ALONG EXPECTED POSITION OF BNDRY BY AFTN. MEANWHILE INFLUX OF MONSOON MSTR WL CONT OVR NRN CO WHICH SHOULD ALLOW FOR WDLY SCT TSRA OVR THE MTNS BY AFTN. A FEW THESE STORMS MAY DRIFT INTO THE FOOTHILLS AND FNT RANGE BY LATE AFTN AND EVENING AS MID-LVL FLOW IS FCST TO BECOME MORE WLY. BY SUN NGT AND MON MODELS BRING ANOTHER BNDRY INTO NERN CO BY MON MRNG. ELY LOW LVL FLOW IS FCST TO INCR DURING THE DAY ON MON WHICH MAY ALLOW FOR DEEPER LOW LVL MSTR TO MOVE INTO FOOTHILLS BY AFTN. WITH A CONTINUATION OF MONSOON MSTR ACRS RGN SHOULD SEE MORE WDLY SCT-SCT TSRA OVR THE MTNS MON AFTN. IN ADDITION POTENTIAL FOR HEAVY RAIN PRODUCING STORMS MAY INCR IN THE FOOTHILLS AND FNT RANGE IF FORECASTED MOIST ELY LOW LVL FLOW MATERIALIZES AND MID-LVL FLOW WKNS AS PROGGED. IN EXTENDED PD UPR LVL HI WL REMAIN ENTRENCHED ACRS RGN. IF MONSOON MSTR FETCH CONTS THEN SHOULD SEE AT LEAST WDLY SCT TSRA EACH AFTN AND EVENING IN THE MTNS. OVR LOWER ELEVATIONS APPEARS ENOUGH LOW LVL MSTR WL LINGER ON TUE FOR ANOTHER CHC OF TSRA. KLEYLA .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:40 PM MDT | Tornado Warning | BOU | Morgan | 30 min |
| Jul 24, 7:20 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.